If You Are On Any Of The Following Medications, You Should Not Consume Turmeric
The first thought when someone mentions Turmeric is that it is an Indian spice for cooking. Besides that it’s got healing properties and it was used in the medicine thousands years ago. It is very healthy natural ingredient without any serious side effects.
Even doctors recommend turmeric in some therapies because of its health benefits.
But you should be careful when using turmeric in great amounts or combined with some medications. In those cases it can have some negative side effects.
The active ingredient of turmeric is called curcumin which is powerful anti- inflammatory compound. It has great anti- thrombotic, anti- carcinogenic and anti- oxidant properties.
Its health benefits are proven by many studies so a lot of people consume turmeric as a substitute to their prescribed medications or in combination with their drugs.
-The interaction of turmeric with some specific medications can be dangerous to your health. Sometimes it mustn’t be combined with the drugs which have similar effects to your body. For instance, if you are taking medications like aspirin or warfarin which properties are to reduce blood clots, then you should for sure avoid turmeric. One of its characteristic is to boost the effect of thinning the blood. If combined can cause bleeding.
-Diabetes medications are used for lowering the blood sugar. Turmeric makes its effects to boost so it can cause very low level of blood sugar. The side effects of this condition can be anxiety, delirium, blurred vision and shakiness.
– Turmeric is used to increase the production of stomach acid, thus it mustn’t be used in combination with drugs for reducing the stomach acid like Ranitidine, Famotidine, Cimetidine or else, because it can cause pain in the stomach, nausea and bloating.
– Sometimes the excessive use of turmeric can cause allergy followed by hives or rashes or more serious, anaphylaxis.
If you have any allergic reaction after consuming turmeric in combination with these medications, stop using it or at least reduce it!